Scotland: Festering Recipe: She puts erectile cream on her eye - Misc facts

A Scottish girl had severe dehydration on one eye. But she got a cream for erection problems … The unhappy woman applied it. And suffered from eye injuries.

This strange matter is the subject of a publication in the medical journal "BMJ Case Reports". The woman, unidentified, has seen her eyelid swell and her eyes fade. She was eventually treated with antibiotics, steroids and lubricants and could be cured in a few days. But she continued to suffer from recurrent corneal erosions.

Drugs almost homonym

How is this possible? Because of the names that are close to the two remedies. The person who should have received this woman, against the dry eye, is called Vita-POS. While the cream that should give the men power, is called Vitaros. However, the order was handwritten – or written – and confusion has occurred. That is why the case was made public: to make the public and the professionals aware of possible errors when approaching two medicines homonymously

The assessment "Optometry today" indicates that it is abnormal between the doctor, the pharmacist and the patient that no one has noticed the error. But suggests a track: when the recipe is handwritten, the name of the medicine could be written in uppercase letters in readable letters. The unfortunate Scots would probably agree. (The morning)

Created: 09.01.2019, 11:16